Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 150, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at May 20, 2013, 4:49 AM EDT for Floyd County, Georgia. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 2013, 4:49 AM EDT (08:49 UTC)
- Expired
- May 21, 2013, 10:49 AM EDT
- In force
- 30 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
County Floyd County, GA
The radar
The Northeast Alabama radar (KHTX), 109 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Armuchee Creek at Old Dalton Road near Rome (ARCG1). The gauge peaked at 22.43 ft at May 20, 2013, 2:00 PM EDT.
- Action stage
- 16 ft
- Minor stage
- 19 ft
- Moderate stage
- 25 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02388350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
347 WGUS42 KFFC 200849 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 449 AM EDT MON MAY 20 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC115-202249- /O.NEW.KFFC.FL.W.0150.130520T0849Z-000000T0000Z/ /ARCG1.1.ER.130520T0718Z.130520T0745Z.000000T0000Z.UU/ 449 AM EDT MON MAY 20 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE ARMUCHEE CREEK NEAR ARMUCHEE. * FROM EARLY THIS MORNING UNTIL FURTHER NOTICE. * AT 400 AM MONDAY THE STAGE WAS 19.2 FEET...AND RISING. * FLOOD STAGE IS 19.0 FEET. * AT 19.0 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS...FIELDS AND PASTURES BEGINS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON OLD DALTON ROAD. $$
4 follow-up statements
601 WGUS82 KFFC 201637 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1237 PM EDT MON MAY 20 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY CHATTOOGA RIVER NEAR SUMMERVILLE AFFECTING CHATTOOGA COUNTY ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY ETOWAH RIVER NEAR EAST CANTON AFFECTING CHEROKEE COUNTY GAC313-210637- /O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130519T2230Z.130520T0945Z.000000T0000Z.UU/ 1237 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 12 PM MONDAY THE STAGE WAS 17.3 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * THE CREEK SHOULD FALL BELOW FLOOD STAGE THIS EVENING. * AT 18 FEET...MINOR FLOODING EXPANDS INTO THE PASTURES...FIELDS AND WOODLANDS UPSTREAM AND DOWNSTREAM FROM THE KEITHS MILL ROAD BRIDGE. $$ GAC055-210637- /O.CON.KFFC.FL.W.0148.000000T0000Z-000000T0000Z/ /SUMG1.2.ER.130519T2202Z.130520T0700Z.000000T0000Z.NO/ 1237 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE CHATTOOGA RIVER NEAR SUMMERVILLE. * UNTIL FURTHER NOTICE. * AT 12 PM MONDAY THE STAGE WAS 15 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 14 FEET. * THE RIVER SHOULD FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 16 FEET...MINOR FLOODING CONTINUES AND EXPANDS FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON U.S. HIGHWAY 27 OR ROME BOULEVARD. $$ GAC115-210637- /O.CON.KFFC.FL.W.0150.000000T0000Z-000000T0000Z/ /ARCG1.1.ER.130520T0718Z.130520T1545Z.000000T0000Z.UU/ 1237 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE ARMUCHEE CREEK NEAR ARMUCHEE. * UNTIL FURTHER NOTICE. * AT 1145 AM MONDAY THE STAGE WAS 22.4 FEET...AND STEADY. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 19 FEET. * AT 23 FEET...MINOR FLOODING EXPANDS FURTHER INTO THE WOODLANDS... FIELDS AND PASTURES ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON OLD DALTON ROAD. $$ GAC115-210637- /O.CON.KFFC.FL.W.0151.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130520T1305Z.130520T1545Z.000000T0000Z.NO/ 1237 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 1145 AM MONDAY THE STAGE WAS 24.4 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 24 FEET. * AT 24 FEET...MINOR FLOODING BEGINS OF THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE MOSTLY UNDER WATER AT LOCK AND DAM PARK. $$ GAC057-210637- /O.CON.KFFC.FL.W.0149.000000T0000Z-000000T0000Z/ /ECTG1.1.ER.130520T0142Z.130520T1015Z.000000T0000Z.UU/ 1237 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE ETOWAH RIVER NEAR EAST CANTON. * UNTIL FURTHER NOTICE. * AT 1145 AM MONDAY THE STAGE WAS 17.5 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 17 FEET. * THE RIVER SHOULD FALL BELOW FLOOD STAGE THIS AFTERNOON. * AT 18 FEET...MINOR FLOODING CONTINUES ALONG THE RIVER GENERALLY EAST OF CANTON NEAR THE INTERSTATE 575 BRIDGE. A ROCK LANDING AND PARKING LOT BEHIND THE PUMP STATION OFF OF RIVERSTONE PARKWAY BEGINS TO FLOOD. $$ GAC117-121-210636- /O.EXT.KFFC.FL.W.0139.000000T0000Z-130522T0000Z/ /APHG1.1.ER.130519T1141Z.130520T0015Z.130521T1800Z.NO/ 1237 PM EDT MON MAY 20 2013 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL TUESDAY EVENING. * AT 1145 AM MONDAY THE STAGE WAS 9.6 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * THE CREEK SHOULD FALL BELOW FLOOD STAGE TUESDAY MORNING. * AT 10 FEET...MINOR FLOODING CONTINUES UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD. THE FLOOD WATERS EXPAND FURTHER INTO THE WOODLANDS ALONG THE CREEK...AND BEGINS TO AFFECT SOME RESIDENTIAL YARDS BETWEEN CUMMING IN FORSYTH COUNTY THROUGH ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK GREENWAY IS CLOSED AND COMPLETELY FLOODED WITH UP TO 4 FEET OF WATER IN SOME AREAS. $$
011 WGUS82 KFFC 210217 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1017 PM EDT MON MAY 20 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON AFFECTING WHITFIELD COUNTY ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY GAC313-211617- /O.CON.KFFC.FL.W.0147.000000T0000Z-000000T0000Z/ /CHCG1.1.ER.130519T2230Z.130520T0945Z.000000T0000Z.UU/ 1017 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE COAHULLA CREEK NEAR KEITHS MILL NEAR DALTON. * UNTIL FURTHER NOTICE. * AT 10 PM MONDAY THE STAGE WAS 16.2 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 16 FEET. * AT 16 FEET...MINOR FLOODING BEGINS. PASTURE AND FIELDS UPSTREAM...RIGHT AND LEFT BANK FROM THE KEITHS MILL ROAD BRIDGE... AND DOWNSTREAM ON THE LEFT BANK BEGIN TO FLOOD. $$ GAC115-211616- /O.CON.KFFC.FL.W.0150.000000T0000Z-000000T0000Z/ /ARCG1.1.ER.130520T0718Z.130520T1745Z.000000T0000Z.UU/ 1017 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE ARMUCHEE CREEK NEAR ARMUCHEE. * UNTIL FURTHER NOTICE. * AT 945 PM MONDAY THE STAGE WAS 21.5 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 19 FEET. * AT 21 FEET...MINOR FLOODING CONTINUES AND EXPANDS FURTHER INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON OLD DALTON ROAD. $$ GAC115-211616- /O.CON.KFFC.FL.W.0151.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130520T1305Z.130521T0200Z.000000T0000Z.NO/ 1017 PM EDT MON MAY 20 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 10 PM MONDAY THE STAGE WAS 25.1 FEET...AND RISING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 24 FEET. * AT 26 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE COMPLETELY UNDER WATER AT LOCK AND DAM PARK. PORTIONS OF THE PARKING LOT WILL BEGIN TO FLOOD. $$ GAC117-121-211616- /O.EXT.KFFC.FL.W.0139.000000T0000Z-130521T1800Z/ /APHG1.1.ER.130519T1141Z.130520T0015Z.130521T1200Z.NO/ 1017 PM EDT MON MAY 20 2013 ...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL TUESDAY AFTERNOON. * AT 930 PM MONDAY THE STAGE WAS 8.6 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 7 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TUESDAY MORNING. * AT 9 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK GREENWAY EXPERIENCES SIGNIFICANT FLOODING...WHICH RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. THIS ESPECIALLY OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND ROCK HILL PARK. A LARGE PORTION OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BE FLOODED. $$
662 WGUS82 KFFC 210906 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 506 AM EDT TUE MAY 21 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM AFFECTING FLOYD COUNTY GAC115-212306- /O.CON.KFFC.FL.W.0150.000000T0000Z-000000T0000Z/ /ARCG1.1.ER.130520T0718Z.130520T1745Z.000000T0000Z.UU/ 506 AM EDT TUE MAY 21 2013 THE FLOOD WARNING CONTINUES FOR THE ARMUCHEE CREEK NEAR ARMUCHEE. * UNTIL FURTHER NOTICE. * AT 4AM TUESDAY THE STAGE WAS 19.8 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 19 FEET. * AT 19 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS...FIELDS AND PASTURES BEGINS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON OLD DALTON ROAD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 20.0 FEET ON FEB 6 2010. $$ GAC115-212305- /O.CON.KFFC.FL.W.0151.000000T0000Z-000000T0000Z/ /RMBG1.1.ER.130520T1305Z.130521T0845Z.000000T0000Z.NO/ 506 AM EDT TUE MAY 21 2013 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR ROME MAYO BAR LOCK AND DAM. * UNTIL FURTHER NOTICE. * AT 4AM TUESDAY THE STAGE WAS 25.5 FEET...AND SLOWLY RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24 FEET. * AT 26 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE WOODLANDS...FIELDS AND PASTURES ALONG THE RIVER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON THE OLD LOCK AND DAM BEHIND THE TRADING POST. THE BOAT RAMP WILL BE COMPLETELY UNDER WATER AT LOCK AND DAM PARK. PORTIONS OF THE PARKING LOT WILL BEGIN TO FLOOD. * THIS CREST COMPARES TO A PREVIOUS CREST OF 25.6 FEET ON FEB 6 2010. $$
379 WGUS82 KFFC 211449 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1049 AM EDT TUE MAY 21 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... ARMUCHEE CREEK NEAR ARMUCHEE AFFECTING FLOYD COUNTY. GAC115-211519- /O.CAN.KFFC.FL.W.0150.000000T0000Z-130521T1449Z/ /ARCG1.1.ER.130520T0718Z.130520T1745Z.130521T1140Z.UU/ 1049 AM EDT TUE MAY 21 2013 THE FLOOD WARNING IS CANCELLED FOR THE ARMUCHEE CREEK NEAR ARMUCHEE. * AT 9 AM TUESDAY THE STAGE WAS 18.6 FEET...AND FALLING. * FLOOD STAGE IS 19 FEET. * THE CREEK WILL CONTINUE TO FALL. * AT 19 FEET...FLOOD STAGE IS REACHED. MINOR FLOODING OF WOODLANDS...FIELDS AND PASTURES BEGINS ALONG THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE ON OLD DALTON ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 20, 3:28 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 20, 3:28 AM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 328 AM EDT MON MAY 20 2013 .SHORT TERM /TODAY THROUGH TUESDAY NIGHT/... THE IMMEDIATE SHORT TERM WILL BE SPENT DEALING WITH RESULTS OF A NEARLY 24 HOUR LONG RAINFALL EVENT WHICH INCLUDES THE DEVELOPMENT OF LOW CLOUDS AND FOG. GENESIS REGION FOR THIS IS THE CAROLINAS AND OVER THE LAST SEVERAL HOURS HAS SPREAD WEST INTO THE NORTHEAST MOUNTAINS AND JUST NOW ENTERING INTO THE REMAINDER OF NORTH GEORGIA. NAM12 VERY BULLISH ON FOG DEVELOPMENT THROUGH THIS MORNING WITH WIDESPREAD CONDENSATION PRESSURE DEFICIT VALUES RIGHT AROUND ZERO. GFS NOT NEARLY THIS AGGRESSIVE BUT BASED ON OBS...LOOKS LIKE NAM12 IS INITIALIZING BETTER AT THIS POINT AND WILL FAVOR ITS SOLUTION. FOG AND LOW CLOUDS TO SLOWLY LIFT DURING THE MORNING HOURS BUT ENOUGH LOW LEVEL MOISTURE REMAINS TO MAINTAIN A CIG DECK FOR MUCH OF THE DAY. AS FAR AS POPS AREA CONCERNED...MODELS IN AGREEMENT THAT UPPER RIDGE AXIS WILL SHIFT EASTWARD...GETTING US OUT OF THE BELT OF NW FLOW AND LIMITING EFFECTS FROM ANY IMPULSES TO OUR EXTREME EASTERN SECTIONS. AM A LITTLE CONCERNED THAT WEAK SYNOPTIC WINS WILL ALLOW SEA BREEZE AND DEVELOPING OUTFLOWS PROPAGATE WEST AND BRING SHOWERS AND THUNDERSTORMS WITH THEM SO HAVE GONE ABOVE GUIDANCE FORM MY SOUTHEAST ZONES TODAY. HRRR SHOWS SEPARATE SECTION DEVELOPING DURING THE AFTERNOON. ALTHOUGH THIS REGION IS CLOSER TO UPPER RIDGE...STRENGTH OF THIS FEATURE IS LIMITED AND WILL NEED TO CARRY AT LEAST SLIGHT CHANCE POPS ALL ZONES. LOW CLODS AND FOG NOT QUITE AS PROMINENT IN THE MODELS TUESDAY MORNING BUT SATELLITE LOOKS LIKE DECENT DEVELOPMENT OVER THE EASTERN THIRD OF THE REGION...ESPECIALLY THE NORTHEAST MOUNTAINS. THIS WILL GIVE WAY ONCE AGAIN TO IMPROVING SKY CONDITIONS BY AFTERNOON BUT POPS LOOK TO BE ON THE INCREASE AGAIN. UPPER RIDGE AXIS WEAKENS SLIGHTLY IN RESPONSE TO APPROACHING TROUGH. MEANWHILE...LOW LEVEL INSTABILITY AND LAPSE RATES WILL BE ON THE INCREASE WITH CAPE VALUES OF NEAR 3000 J/KG PROJECTED LATE TUESDAY. GIVEN FLOW PATTERN...WOULD EXPECT DEVELOPMENT OVER THE NE MOUNTAINS FIRST AND THEN PROPAGATING SW TOWARD THE ATLANTA METRO. HAVE GONE A CONSIDERABLE AMOUNT ABOVE GUIDANCE FOR THESE AREAS. DEESE .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UPPER LEVEL TROUGH APPROACHING ON WEDNESDAY AND COMBINED WITH ASSOCIATED MOIST AND INSTABILITY WILL GIVE POTENTIAL FOR NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS MAINLY N GA AND MAINLY SCATTERED SHOWERS AND STORMS FOR CENTRAL GA. A WEAK COLD FRONT GETS INTO THE AREA LATE THURSDAY...POSSIBILITY ASSOCIATED WITH SOME UPPER LEVEL SUPPORT...WILL GIVE THE CHANCE FOR SHOWERS AND STORMS. BEST MOISTURE AND UPPER SUPPORT DRIFTING EAST ON FRIDAY ALLOWING FOR ONLY A SLIGHT CHANCE OF SHOWERS AND STORMS. OVERALL MOISTURE AND INSTABILITY APPEAR LACKING SATURDAY INTO MONDAY AND WHILE PRECIP POTENTIAL IS NOT ZERO IT LOOKS TO BE LESS THAN 20 PERCENT AT THIS TIME. TEMPERATURES RUNNING WITHIN 5 DEGREES OF NORMAL THROUGH THE PERIOD. BDL && .AVIATION... 06Z UPDATE...REMAINS A CHALLENGING FORECAST WITH CIGS THE BIG QUESTION AND UNCERTAINTY IS GREAT WITH THE GUIDANCE. WITH THE AMOUNT OF RAIN MOST AREAS HAVE SEEN...LEANING TOWARD THE MORE PESSIMISTIC PROJECTIONS OF IFR DEVELOPMENT AT THE TERMINALS TONIGHT. VSBY SHOULD REMAIN MVFR AT ATL BUT AGAIN CONFIDENCE IS LOW. BETTER CHANCE OF LOWER VSBY AND LIFR CONDITIONS AT AHN AND MCN WHERE LOW LEVEL MOISTURE BECOMES MORE PREVALENT TOWARD DAYBREAK. SHOULD SEE CIGS LIFT TO VFR BY LATE MORNING TO EARLY AFTERNOON WITH DECK SCATTERING OUT BY MID AFTERNOON. //ATL CONFIDENCE...06Z UPDATE... LOW ON CIGS. HIGH ON REMAINING ELEMENTS. DEESE && .PRELIMINARY POINT TEMPS/POPS... ATHENS 84 65 86 64 / 20 5 40 40 ATLANTA 85 68 86 67 / 20 5 30 30 BLAIRSVILLE 82 58 83 63 / 20 5 30 30 CARTERSVILLE 86 65 87 66 / 20 5 20 20 COLUMBUS 88 67 89 67 / 20 10 20 20 GAINESVILLE 83 65 85 66 / 20 5 40 40 MACON 86 64 88 64 / 30 5 30 30 ROME 87 65 88 66 / 20 5 20 20 PEACHTREE CITY 86 62 87 63 / 20 5 30 30 VIDALIA 85 66 87 69 / 40 20 30 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DEESE LONG TERM....BDL AVIATION...DEESE
Hazardous weather outlook, May 19, 11:48 PM EDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1148 PM EDT SUN MAY 19 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210400- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1148 PM EDT SUN MAY 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ...FLOODING WILL CONTINUE ACROSS NORTH GEORGIA THROUGH TONIGHT... THE FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE AND THE ONGOING FLOODING IS NOW BEING HANDLED BY THE FLOOD WARNINGS THAT ARE IN EFFECT. ADDITIONAL RAINFALL WILL CONTINUE OVERNIGHT AND FLOODING IS EXPECTED TO CONTINUE ACROSS NORTH GEORGIA THROUGH TONIGHT. ALTHOUGH A FEW POINTS ACROSS NORTH GEORGIA ARE ALREADY IN FLOOD...ADDITIONAL RIVERS ARE EXPECTED TO REACH FLOOD STAGE OVERNIGHT. ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS NORTH AND CENTRAL GEORGIA AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE SOUTHEAST STATES. SEVERE STORMS ARE NO LONGER EXPECTED THROUGH THE REMAINDER OF TONIGHT. THE MAIN THREATS WITH ANY ISOLATED STORMS THAT DO DEVELOP WILL BE HEAVY RAIN...GUSTY WINDS AND PEA SIZED HAIL. OCCASIONAL LIGHTNING STRIKES WILL BE LIKELY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE MONDAY THROUGH FRIDAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF FLOODING THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, May 19, 11:24 PM EDT, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1124 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM TSTM WND DMG 2 SE BUFORD 34.11N 83.98W
05/19/2013 GWINNETT GA NEWSPAPER
LARGE TREE DOWN WHICH BROKE 5 TO 6 POWER POLES.
0505 AM TSTM WND DMG 4 SSE SUGAR HILL 34.06N 83.99W
05/19/2013 GWINNETT GA NEWSPAPER
TREE DOWN ON I-85 NEAR BUFORD DR
1130 AM FLASH FLOOD 1 NE DULUTH 34.02N 84.13W
05/19/2013 GWINNETT GA NEWSPAPER
LONG LAKE FLOODED PARTS OF THE RIVERBROOKE NEIGHBORHOOD
NEAR DULUTH. BACKYARDS WERE FLOODED AND THE WATER CAME UP
TO THE HOUSES.
1130 AM FLASH FLOOD 2 S ROSWELL 34.00N 84.36W
05/19/2013 FULTON GA NEWSPAPER
THE CHATTAHOOCHEE RIVER ROSE OUT OF ITS BANKS AND FLOODED
THE STABLES AT HUNTCLIFF RIVER CLUB. 20 HORSES HAD TO BE
RESCUED.
1205 PM TSTM WND DMG WHITESBURG 33.49N 84.91W
05/19/2013 CARROLL GA EMERGENCY MNGR
A COUPLE OF TREES WERE BLOWN DOWN IN WHITESBURG.
&&
DELAYED REPORTS
SNELSONLocal storm report, May 19, 11:37 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1137 PM EDT SUN MAY 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HAIL 5 NW DACULA 34.04N 83.95W
05/19/2013 E0.88 INCH GWINNETT GA AMATEUR RADIO
AN AMATEUR RADIO OPERATOR REPORTED NICKEL SIZED HAIL NEAR
HOG MOUNTAIN.
0500 AM TSTM WND DMG 5 NW DACULA 34.04N 83.95W
05/19/2013 GWINNETT GA AMATEUR RADIO
AN AMATEUR RADIO OPERATOR REPORTED A TREE FELL ON A HOUSE
NEAR HOG MOUNTAIN CAUSING DAMAGE TO THE BACK OF THE
HOUSE.
1140 AM TSTM WND DMG 3 ESE HIRAM 33.86N 84.71W
05/19/2013 COBB GA TRAINED SPOTTER
A TRAINED SPOTTER REPORTED A POWER LINE DOWN ON MACLAND
ROAD NEAR HIRAM.
&&
JLFThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 9:22 PM EDT | Areal Flood Warning | FFC | Dade, Walker | 6 hr |
| May 19, 10:00 PM EDT | River Flood Warning | FFC | Cherokee | 18 hr |
| May 19, 11:25 PM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Walker | 95 min |
| May 20, 4:06 AM EDT | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Butts and 59 more | 6 hr |
| May 20, 10:03 AM EDT | River Flood Warning | FFC | Floyd | 62 hr |
| May 20, 4:25 PM EDT | Special Weather Statement | FFC | White | 50 min |
| May 20, 5:40 PM EDT | Special Weather Statement | FFC | Lumpkin, White | 50 min |
| May 20, 6:27 PM EDT | Special Weather Statement | FFC | Lumpkin | 48 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.